Discussions that mention lexapro

Anxiety board


You should call your doctor and ask for something else.

My 17 year old son was also put on effexor XR last week. He took it for 2 days and the side effects were very bad from headache and nausea to tremors and confusion. And bad anxiety attacks complete with face flushing and jumps in blood pressure. Mostly he just wanted to sit and stare at the wall and was VERY slow to respond when we spoke to him. Ten times worse ON the meds than off!

We called his doctor and he immediately took him off of it. Several days later he started him on Lexapro instead. So far, he's doing much much better. Side effects are minimal....a little nausea once in awhile, a little indigestion, and his pupils dilate occasionally, but I understand most of these go away after the first week.
Thank you for your responses. I went to my doctor today. I couldn't stop crying and shaking. I am still a mess. My best friend came to spend the evening with me since my husband is working. I just didn't want to be alone.

I am switching to lexapro. I have been on it before. Hopefully it will do some good.

Thanks again, Debbie
How are you doing on Lexapro??? Better??? :wave:
I couldn't take Effexor either--I had the same side effects you did...Hang in there!!!
Jitterrygal
severe reactions to a new antidepressant are common for anxiety sufferers but not accepted by some docs who think the patient is exagerating or hysterical
it helps to be cautions by having a very low starting dose and gradually working up
effexor is a different type of antidepressant to lexapro and does help many
Thank you for your replies. I have been taking the lexapro for almost a week now. I haven't had much side effects from it. Just a little dizzy. Apparently Effexor just wasn't the choice for me. Made me 10 times worse. This week has been really really bad.

I am still at the point that I don't want to be left home alone. All I do is sit, shake, cry, and panic. I have 2 kids to look after. My sister stayed with me yesterday. Today I went and hung out at my Dads and tommorow I will do the same. I just need my med to kick in.

Hopefully I can get some sleep tonight. I have been getting up at 5 each morning. I wake up panicking. It's awful.

Have a restful night everyone..dbill